Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS North Platte, NE

May 7, 2005Garfield County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 5:40 PM CDT for Garfield County, Holt County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2005, 5:40 PM CDT (22:40 UTC)
Expired
May 7, 2005, 6:09 PM CDT
In force
29 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garfield County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLBF 072241
SVRLBF
NEC071-089-072345-
/O.NEW.KLBF.SV.W.0096.050507T2240Z-050507T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT SAT MAY 7 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 645 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF STUART TO 23
  MILES WEST OF AMELIA...OR ALONG A LINE EXTENDING FROM 9 MILES
  NORTHEAST OF BASSETT TO 28 MILES NORTH OF TAYLOR...AND MOVING EAST
  AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STUART BY 550 PM CDT
  ATKINSON AND AMELIA BY 605 PM CDT
  EMMET BY 620 PM CDT
  CHAMBERS BY 625 PM CDT
  ONEILL BY 635 PM CDT
  INMAN AND PAGE BY 645 PM CDT

LAT...LON 4278 9924 4178 9919 4177 9878 4211 9878
      4214 9836 4269 9833 4289 9904

$$

CDC/HIRSCH
1 follow-up statement
000
WWUS53 KLBF 072309
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT SAT MAY 7 2005

NEC071-089-072313-
/O.CAN.KLBF.SV.W.0096.000000T0000Z-050507T2345Z/
GARFIELD NE-HOLT NE-
603 PM CDT SAT MAY 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR HOLT AND GARFIELD COUNTIES IS
CANCELED...

AN OUTFLOW OF 30 TO 40 MPH WINDS RUSHED OUT OF A LINE OF 
THUNDERSTORMS OVER ROCK AND LOUP COUNTIES.  A SEVERE THUNDERSTORM 
WARNING WAS ISSUED FOR THESE WINDS HOWEVER WINDS DID NOT RISE TO 
SEVERE LEVELS...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR HOLT 
AND GARFIELD COUNTIES HAS BEEN CANCELED.  

THUNDERSTORMS ARE STILL EXPECTED TO CROSS GARFIELD AND HOLT COUNTIES 
PRODUCING ABUNDANT LIGHTNING AND RAINFALL.   

LAT...LON 4215 9836 4211 9877 4178 9878 4179 9917
      4279 9921 4288 9902 4288 9897 4283 9888
      4284 9884 4269 9832

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:47 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 7, 1:47 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT MAY 7 2005

.DISCUSSION...
SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR
THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY
HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS
AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY
EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL
AROUND 10KFT AGL.

SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST
ACROSS SD.

MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND
PARTLY CLOUDY SKIES.

TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE
NEB PANHANDLE IN THE AFTN.  SFC LOW...H5 LOW...GOOD THETA E
ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR.

WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH
SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND
GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST
DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI
AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 7, 2:50 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT MAY 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
251 PM CDT SAT MAY 7 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN
NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE
RISK AREA IS ALONG AND EAST OF HIGHWAY 281.

THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN
ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE
AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A
MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED
TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW
AFTERNOON.

MASEK

In the hours before

Local storm report, May 7, 4:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             2 N BREWSTER            41.97N 99.87W
05/07/2005  0.88 INCH        BLAINE             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, May 7, 4:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             7 S DICKENS             40.72N 100.99W
05/07/2005  2.75 INCH        LINCOLN            NE   TRAINED SPOTTER

&&

BYRD
Local storm report, May 7, 5:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             4 NE JOHNSTOWN          42.61N 100.00W
05/07/2005  1.00 INCH        BROWN              NE   TRAINED SPOTTER

&&

BYRD
Local storm report, May 7, 5:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             9 NNW ANSELMO           41.74N 99.93W
05/07/2005  1.00 INCH        CUSTER             NE   TRAINED SPOTTER

&&

BYRD
Local storm report, May 7, 5:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             6 SE SPRINGVIEW         42.76N 99.67W
05/07/2005  0.75 INCH        KEYA PAHA          NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 5:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 NNE ASHBY             42.11N 101.89W
05/07/2005  0.75 INCH        CHERRY             NE   PUBLIC

&&

BYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSevere Thunderstorm WarningLBFHooker33 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 7:52 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLBFArthur22 min
May 6, 10:55 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 6, 11:41 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson64 min
May 7, 2:56 PM CDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 3:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 3:24 PM CDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 3:36 PM CDTSevere Thunderstorm WarningLBFChase37 min
May 7, 3:47 PM CDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 3:48 PM CDTTornado WarningLBFLincoln28 min
May 7, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry53 min
May 7, 4:08 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 4:18 PM CDTTornado WarningLBFCuster, Lincoln27 min
May 7, 4:20 PM CDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 4:23 PM CDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 4:47 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 5:01 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 5:13 PM CDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 5:25 PM CDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 5:26 PM CDTSevere Thunderstorm WarningLBFKeya Paha41 min
May 7, 5:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.